Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 91, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 27, 2007, 4:43 AM CDT for Kimble County, Menard County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2007, 4:43 AM CDT (09:43 UTC)
- Expired
- Jun 27, 2007, 8:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Kimble County, TX, Menard County, TX
The radar
The San Angelo radar (KSJT), 101 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3269 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 270947
FFWSJT
TXC267-327-271345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
443 AM CDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MENARD COUNTY IN WEST CENTRAL TEXAS
KIMBLE COUNTY IN WEST CENTRAL TEXAS
* UNTIL 845 AM CDT
* AT 442 AM CDT...RADAR INDICATE A LINE OF THUNDERSTORMS WITH HEAVY
RAINFALL FROM 13 MILES NORTHEAST OF MENARD TO JUNCTION TO
TELEGRAPH...MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LONDON AND SEGOVIA
VERY HEAVY RAINFALL OF 2 TO 5 INCHES IS POSSIBLE OVER KIMBLE AND
EASTERN MENARD COUNTIES THIS MORNING. THIS WILL PRODUCE FLASH
FLOODING
ALONG CREEKS AND DRAWS.
LAT...LON 3108 10010 3067 10011 3029 10013 3028 9930
3050 9932 3050 9950 3109 9960
$$
041 follow-up statement
000
WGUS74 KSJT 271133
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
629 AM CDT WED JUN 27 2007
TXC267-327-271345-
MENARD TX-KIMBLE TX-
629 AM CDT WED JUN 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
KIMBLE AND MENARD COUNTIES...
AT 625 AM CDT...WIDESPREAD SHOWERS AND THUNDERSTORMS OVER KIMBLE AND
MENARD COUNTIES WERE WEAKENING. LOOK FOR GENERAL RAINFALL AMOUNTS OF
1/10 TO 1/4 INCH THROUGH 845 AM...WITH LOCAL AREAS UP TO 1/2 INCH.
FLOODING OF LOW WATER CROSSINGS AND LOW LYING AREAS IS POSSIBLE.
RADAR HAS ESTIMATED LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES.
THE HEAVIEST RAINFALL FELL IN NORTHEAST MENARD COUNTY...NORTH OF
HIGHWAY 190.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3108 10010 3067 10011 3029 10013 3028 9930
3050 9932 3050 9950 3109 9960
$$
04What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 4:21 AM CDT, 22 minutes earlier.
Area forecast discussion, Jun 27, 4:21 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 421 AM CDT WED JUN 27 2007 .SHORT TERM... HEAVY RAIN EVENT CONTINUES OVER THE EASTERN HALF OF THE CWA...WITH PRECIPITATION AMOUNTS OF AROUND 10 INCHES ASSOCIATED WITH THUNDERSTORMS IN THE VICINITY OF MASON COUNTY. RAINFALL TOTALS OF OVER 2 INCHES IN ABILENE HAVE RESULTED IN SEVERAL FLOODED AREAS ACROSS THE CITY WITH UNCONFIRMED REPORTS OF HIGH WATER RESCUES TAKING PLACE. EXPECT THIS HEAVY RAIN TO CONTINUE AS IT MOVES SLOWLY SOUTH AND EAST THROUGH COLEMAN AND BROWN COUNTIES THROUGH THE EARLY MORNING HOURS. WITH CREEKS ALREADY NEAR BANKFULL IN NORTHERN COLEMAN AND BROWN COUNTIES...FLASH FLOOD WARNINGS HAVE BEEN ISSUED FOR THESE TWO COUNTIES. WE SHOULD SEE A LULL TODAY AS THE ATMOSPHERE WILL BE STABLE AFTER THE OVERNIGHT AND EARLY MORNING THUNDERSTORMS...WITH THE POSSIBILITY OF MORE CONVECTION TONIGHT. WILL CONTINUE TO SHOW HIGHEST POPS OVER EASTERN AREAS WITH THE CONTINUED POTENTIAL FOR VERY HEAVY RAINFALL AS THE UPPER LEVEL LOW/TROUGH AXIS SHOWS NO SIGN OF MOVING OUT OF THE ANY TIME SOON. WITH THAT IN MIND...HAVE CONTINUED THE FLASH FLOOD WATCH THROUGH TONIGHT ONCE AGAIN. THE ONE PRECAUTION WITH THE WATCH IS THE POSSIBILITY THAT THE ATMOSPHERE MAY BE TOO WORKED OVER FOR ANOTHER LARGE SIGNIFICANT RAIN EVENT. HOWEVER...WITH AS MUCH RAIN AS THE AREA HAS RECEIVED OVER THE PAST WEEK...ANY SPOT THAT DOES EXPERIENCE CONVECTION WILL LIKELY HAVE FLASH FLOODING PROBLEMS. WILL ALSO HAVE THE POSSIBILITY OF SEVERE WEATHER WITH THUNDERSTORMS IF THEY BREAK OUT...WITH THE MAIN HAZARD AGAIN BEING WINDS. .LONG TERM... DID NOT MAKE TOO MANY CHANGES TO THE LONG TERM PORTION OF THE FORECAST. THE UPPER LEVEL LOW/TROUGH AXIS REMAINS NEAR THE AREA...SO KEPT SLIGHT CHANCE TO CHANCE POPS IN THROUGH MUCH OF THE NEXT SEVEN DAYS AS SCATTERED CONVECTION WILL BE HARD TO RULE OUT WITH THE AMPLE MOISTURE AND WEAK TROUGH COMBINING OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 83 66 85 67 / 60 60 30 30 SAN ANGELO 87 68 86 66 / 40 60 30 30 JUNCTION 86 70 88 66 / 60 60 40 40 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-FISHER-HASKELL-JONES-KIMBLE-MASON-MCCULLOCH- MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-SUTTON- TAYLOR-THROCKMORTON-TOM GREEN. && 20
Hazardous weather outlook, Jun 26, 3:45 PM CDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 345 PM CDT TUE JUN 26 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 345 PM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR WEST CENTRAL TEXAS THROUGH WEDNESDAY MORNING...MAINLY ALONG AND EAST OF A HASKELL... ABILENE...SAN ANGELO...SONORA LINE. LOCALLY HEAVY RAINFALL IS POSSIBLE. AN ISOLATED THUNDERSTORM COULD ALSO BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE INTO THE WEEKEND. ONE OR TWO STORMS COULD ALSO BECOME SEVERE WITH SMALL HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 11
In the hours before
Local storm report, Jun 27, 2:39 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
239 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND GST MERTZON 31.26N 100.82W
06/27/2007 E60 MPH IRION TX LAW ENFORCEMENT
&&
SNAGLELocal storm report, Jun 27, 2:54 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
254 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM FLASH FLOOD W ROTAN 32.85N 100.46W
06/27/2007 FISHER TX LAW ENFORCEMENT
611 WEST OF ROTAN FLOODED AND IMPASSIBLE
&&
MDECKERSpecial weather statement, Jun 27, 3:13 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 313 AM CDT WED JUN 27 2007 TXZ066-072-073-139-154-270915- RUNNELS TX-COLEMAN TX-TOM GREEN TX-CONCHO TX-MCCULLOCH TX- 313 AM CDT WED JUN 27 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT FOR RUNNELS...COLEMAN...TOM GREEN...CONCHO AND MCCULLOCH COUNTIES... AT 309 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WINTERS TO 17 MILES SOUTH OF VANCOURT...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WINTERS TO 26 MILES SOUTHEAST OF SAN ANGELO...MOVING EAST AT 25 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... EOLA...VICK...HATCHEL AND BALLINGER BY 320 AM CDT WINTERS LITTLE ELM LAKE BY 325 AM CDT PAINT ROCK BY 335 AM CDT CREWS AND BENOIT BY 340 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, Jun 27, 3:44 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 344 AM CDT WED JUN 27 2007 TXZ076>078-168-169-270945- SCHLEICHER TX-MENARD TX-CROCKETT TX-SUTTON TX-KIMBLE TX- 344 AM CDT WED JUN 27 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 AM CDT FOR SCHLEICHER...MENARD...CROCKETT...SUTTON AND KIMBLE COUNTIES... AT 343 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF FORT MCKAVETT TO 30 MILES SOUTHWEST OF SONORA...MOVING EAST AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... MENARD AND JUNCTION BY 445 AM CDT... PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, Jun 27, 4:12 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM FLASH FLOOD ABILENE 32.45N 99.73W
06/27/2007 TAYLOR TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED SIX FEET OF WATER AT PINE STREET
AND SOUTH FIRST AT THE UNDERPASS. MANY STREETS AROUND THE
SHOPPING MALL ARE FLOODED BY 2 FEET OF WATER. CAT CLAW
CREEK IS RUNNING BANKFUL AND IS ABOUT A FOOT FROM
OVERFLOWING ITS BANKS.
&&
HGSpecial weather statement, Jun 27, 4:27 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 427 AM CDT WED JUN 27 2007 TXZ073-139-154-155-168>170-271030- COLEMAN TX-CONCHO TX-MCCULLOCH TX-SAN SABA TX-MENARD TX-MASON TX- KIMBLE TX- 427 AM CDT WED JUN 27 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT FOR COLEMAN...CONCHO...MCCULLOCH...SAN SABA...MENARD...MASON AND KIMBLE COUNTIES... AT 425 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE FROM THE O H IVIE RESERVOIR TO EDEN TO MENARD TO TELEGRAPH...MOVING EAST AT 25 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... HEXT BY 440 AM CDT PEAR VALLEY BY 445 AM CDT WALDRIP...BRADY LAKE...AND LOHN BY 455 AM CDT THESE STORMS WILL PRODUCE ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES AND GUSTY WINDS OF 40 MPH AS THEY MOVE EAST. FLASH FLOOD WARNINGS ARE IN EFFECT FOR MUCH OF THE HEARTLAND AND NORTHWEST HILL COUNTRY THIS MORNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:10 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 50 min |
| Jun 26, 11:05 PM CDT | Flash Flood Warning | SJT | Brown | 4 hr |
| Jun 27, 12:47 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 58 min |
| Jun 27, 12:47 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 58 min |
| Jun 27, 1:10 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 65 min |
| Jun 27, 1:12 AM CDT | Flash Flood Warning | SJT | San Saba | 4 hr |
| Jun 27, 1:23 AM CDT | Flash Flood Warning | SJT | Callahan, Fisher, Jones, Nolan, Shackelford, Taylor | 4 hr |
| Jun 27, 1:39 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 66 min |
| Jun 27, 1:40 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 65 min |
| Jun 27, 2:12 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Concho, Runnels, Tom Green | 63 min |
| Jun 27, 2:32 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 58 min |
| Jun 27, 2:41 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 64 min |
| Jun 27, 2:42 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 33 min |
| Jun 27, 2:58 AM CDT | Flash Flood Warning | SJT | McCulloch, Mason | 3 hr |
| Jun 27, 3:45 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 6 hr |
| Jun 27, 5:23 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Jun 27, 5:44 AM CDT | Flash Flood Warning | SJT | Coleman, McCulloch, Mason, San Saba | 4 hr |
| Jun 27, 9:35 AM CDT | Flash Flood Warning | SJT | Mason, San Saba | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.